Alert archive / North Dakota / Wind Advisories in 2010
Wind Advisory 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Aug 21, 2010, 9:14 PM CDT for 17 counties in North Dakota; 13 counties in Minnesota. It took effect at Aug 22, 2010, 7:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2010, 9:14 PM CDT (02:14 UTC)
- In effect from
- Aug 22, 2010, 7:00 AM CDT
- Expired
- Aug 22, 2010, 9:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Grand Forks, ND
All 30 counties
Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 9 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.2 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -365 J/kg
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308 WWUS73 KFGF 220214 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 914 PM CDT SAT AUG 21 2010 ...STRONG WINDS ACROSS EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA SUNDAY... .A STRONG LOW PRESSURE AREA WILL TRACK EASTWARD ALONG THE INTERNATIONAL BORDER ON SUNDAY. THIS SYSTEM...IN CONJUNCTION WITH HIGH PRESSURE OVER THE GREAT LAKES...WILL CREATE A STRONG PRESSURE GRADIENT ACROSS NORTH DAKOTA AND NORTHWESTERN MINNESOTA DURING THE DAY ON SUNDAY. SOUTHEASTERLY TO SOUTH WINDS WILL INCREASE RAPIDLY SUNDAY MORNING AND REMAIN STRONG THROUGH THE AFTERNOON AND EARLY EVENING HOURS. WINDS ARE EXPECTED TO DIMINISH BY SUNSET SUNDAY EVENING. MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-230200- /O.NEW.KFGF.WI.Y.0010.100822T1200Z-100823T0200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 914 PM CDT SAT AUG 21 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 9 PM CDT SUNDAY. * WINDS WILL INCREASE RAPIDLY DURING THE MORNING HOURS IN THE DEVILS LAKE BASIN AND PROGRESS EASTWARD INTO NORTHWESTERN MINNESOTA BY LATE MORNING. * SOUTH TO SOUTHEASTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP BY LATE MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. WIND GUSTS OF 40 TO 45 MPH MAY BE EXPECTED DURING THE AFTERNOON HOURS. * HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS. * WAVES OF UP TO 5 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS...ESPECIALLY IN THE WESTERN AND NORTHERN PORTIONS OF DEVILS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS OF 40 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRAMER
3 follow-up statements
105 WWUS73 KFGF 221240 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 740 AM CDT SUN AUG 22 2010 ...STRONG WINDS ACROSS EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA TODAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK EASTWARD ALONG THE INTERNATIONAL BORDER ON SUNDAY. THIS...IN CONJUNCTION WITH HIGH PRESSURE OVER THE GREAT LAKES...WILL CREATE A STRONG PRESSURE GRADIENT ACROSS NORTH DAKOTA AND NORTHWESTERN MINNESOTA DURING THE DAY TODAY. SOUTHEASTERLY TO SOUTH WINDS WILL INCREASE RAPIDLY LATER THIS MORNING AND REMAIN STRONG THROUGH THE AFTERNOON AND EARLY EVENING HOURS. WINDS ARE EXPECTED TO DIMINISH BY SUNSET SUNDAY EVENING. MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-230200- /O.CON.KFGF.WI.Y.0010.000000T0000Z-100823T0200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 740 AM CDT SUN AUG 22 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS WILL INCREASE RAPIDLY DURING THE MID MORNING HOURS IN THE DEVILS LAKE BASIN AND PROGRESS EASTWARD INTO NORTHWESTERN MINNESOTA BY LATE MORNING. * SOUTH TO SOUTHEASTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP BY LATE MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. WIND GUSTS OF 40 TO 45 MPH MAY BE EXPECTED DURING THE AFTERNOON HOURS. * HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS. * WAVES OF UP TO 5 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS... ESPECIALLY IN THE WESTERN AND NORTHERN PORTIONS OF DEVILS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS OF 40 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
682 WWUS73 KFGF 222002 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 302 PM CDT SUN AUG 22 2010 ...STRONG WINDS ACROSS EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA TODAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK EASTWARD ALONG THE INTERNATIONAL BORDER ON SUNDAY. THIS...IN CONJUNCTION WITH HIGH PRESSURE OVER THE GREAT LAKES...WILL CREATE A STRONG PRESSURE GRADIENT ACROSS NORTH DAKOTA AND NORTHWESTERN MINNESOTA DURING THE DAY TODAY. SOUTHEASTERLY TO SOUTH WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON AND EARLY EVENING HOURS. WINDS ARE EXPECTED TO DIMINISH BY SUNSET SUNDAY EVENING. MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-230200- /O.CON.KFGF.WI.Y.0010.000000T0000Z-100823T0200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 302 PM CDT SUN AUG 22 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * SOUTH TO SOUTHEASTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING HOURS. WIND GUSTS OF 40 TO 45 MPH MAY BE EXPECTED DURING THE AFTERNOON AND EVENING HOURS. * HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS. * WAVES OF UP TO 5 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS... ESPECIALLY IN THE WESTERN AND NORTHERN PORTIONS OF DEVILS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS OF 40 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOPKINS
898 WWUS73 KFGF 230151 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 851 PM CDT SUN AUG 22 2010 MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-230300- /O.EXP.KFGF.WI.Y.0010.000000T0000Z-100823T0200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 851 PM CDT SUN AUG 22 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. WINDS ACROSS EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA WILL CONTINUE TO SLOWLY SUBSIDE THROUGH THE REMAINDER OF THE EVENING. BREEZY CONDITIONS WILL REMAIN OVERNIGHT WITH MOST LOCATIONS SEEING SUSTAINED SOUTHERLY WINDS OF 15 TO 20 MPH. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM CDT. $$ BRAMER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Aug 21, 8:55 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 21, 8:55 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
855 PM CDT SAT AUG 21 2010
.DISCUSSION...
FORECAST CONCERNS TONIGHT ARE TEMPERATURES AND WINDS FOR SUNDAY.
INCREASED DEW POINTS AND SLOWLY INCREASING SOUTHERLY WINDS
OVERNIGHT SHOULD CAUSE OVERNIGHT LOWS TO BE A COUPLE OF DEGREES
WARMER THAN EARLIER FORECAST. THUS...HAVE RAISED OVERNIGHT
MINIMUMS SLIGHTLY TO ACCOUNT FOR THIS. CLEAR SKIES AND LIGHT
WINDS IN THE EXTREME EASTERN FA MAY ALLOW SOME LIGHT FOG TO
DEVELOP IN THIS AREA IN THE EARLY MORNING TIME FRAME.
FORECAST CONCERN SHIFTS TO WINDS ON SUNDAY. DUE TO THE STRONG
PRESSURE GRADIENT DEVELOPING OVER THE AREA AND EXPECTED MIXING OF
925 MB WINDS OF AROUND 40 KNOTS DOWN...WILL ISSUE A WIND ADVISORY
ALONG AND WEST OF A ROX-FSE-DTL-FSE LINE WHICH WILL CONTINUE UNTIL
02Z MONDAY. WINDS WERE INCREASED MORE RAPIDLY SUNDAY MORNING FOR A
STEEPER CLIMB IN WIND SPEEDS THROUGH THE DAY. EXPERIMENTAL WIND/WAVE
FORECASTS FOR THE DEVILS LAKE BASIN INDICATES WAVES OF UP TO 5
FEET DEVELOPING BY SUNDAY AFTERNOON FOR THE WESTERN AND NORTHERN
PORTIONS OF THE LAKE AREA. THUS...WILL ISSUE ADVISORY EARLY FOR
ADDITIONAL HEADS UP TIME FOR POSSIBLE MITIGATION EFFORTS IN THE
DEVILS LAKE AREA. ALSO...RAISED HIGH TEMPERATURES FOR SUNDAY A FEW
DEGREES DUE TO 925 MILLIBAR TEMPERATURES OVER 30C REACHING THE RED
RIVER VALLEY BY 00Z MONDAY.
&&
.AVIATION...
DUE TO LIGHT WINDS...CLEAR SKIES AND ELEVATED DEW POINTS IN THE
KBJI AREA...THERE MAY BE SOME LIGHT MORNING FOG IN THIS AREA. THE
SURFACE GRADIENT WEST OF THIS AREA SHOULD ALLOW WINDS HIGH ENOUGH
TO MIX OUT THE BOUNDARY LAYER MOISTURE AND PRECLUDE ANY
SIGNIFICANT FOG THREAT. STRONG WINDS ARE THE AVIATION CONCERN FOR
SUNDAY AS THE SURFACE GRADIENT CONTINUES TO TIGHTEN THROUGH THE
DAY. EXPECT WINDS TO INCREASE RAPIDLY DURING THE MORNING HOURS AND
REACH SUSTAINED LEVELS OF 25 TO 30 KNOTS...WITH GUSTS UP TO 35
KNOTS POSSIBLE DURING THE AFTERNOON AND EARLY EVENING.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 7 AM TO 9 PM CDT SUNDAY FOR NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
MN...WIND ADVISORY FROM 7 AM TO 9 PM CDT SUNDAY FOR MNZ001>005-007-
008-013>015-022-027-029-030-040.
&&
BRAMERHazardous weather outlook, Aug 21, 7:00 AM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT SAT AUG 21 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT SAT AUG 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WAS OVER THE MAINLY NORTHWEST AND WEST CENTRAL MINNESOTA OR EAST OF A LINE FROM ROSEAU TO FORMAN NORTH DAKOTA. THE FOG SHOULD LIFT BY MID MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE MONDAY MAINLY OVER NORTHWEST MINNESOTA. SOME LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE. A COLD FRONT OVER EASTERN MONTANA WILL MOVE EAST ACROSS THE RED RIVER VALLEY MONDAY AND PRODUCE THE THREAT OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
Nearby
Wind Advisories in North Dakota, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.